Program PNCDI III, Project number PN-III-P4-ID-PCE-2016-0065, Contract number 8/12.07.2017

Financed by Romanian Ministry of Research and Innovation, CNCS - UEFISCDI

Project Executive Summary

Locally conformally Kähler (LCK) geometry is concerned with complex manifolds of complex dimension at least two admitting a Kähler covering with deck transformations acting by holomorphic homotheties with respect to the Kähler metric. Forgetting the complex structure we obtain Locally Conformally Symplectic (LCS) manifolds. The passage between LCS and LCK settings is both directions. Almost all known non-Kähler compact surfaces are LCK. In higher dimensions, we have Hopf manifolds, Oeljeklaus-Toma (OT) manifolds, and their complex submanifolds (when they do exist).

1. Classification of surjective holomorphic maps from (compact) LCK manifolds. The total space, together with natural conditions on the fibre, should put restrictions on the Hermitian structure of the base.

2. Proving the non-existence of LCK metrics on OT manifolds with t>1.

3. OT manifolds do not have curves and surfaces, and the LCK ones do not have subvarieties at all. We want to prove that if a compact complex submanifold exists in an OT manifold, it must be an OT manifold itself. The problem can be translated into one concerning holomorphic bundles.

4. Studying holomorphic vector bundles (stability, filtrability) of small rank on OT.

5. Initiating the systematic study of complex LCS manifolds, relations with other geometries.

6. Classification of toric LCS manifolds. We expect a statement of this kind: toric, compact LCS manifolds should be LCK and indeed Vaisman.

7. Study of the spectral sequence associated to the canonical foliation of a Vaisman manifold and computing the dimensions of its terms. This will obstruct a given 2-dimensional foliation on a compact complex manifold to come from a Vaisman structure.

8. Study of indefinite LCK manifolds and of their submanifolds, in particular of semi-Riemannian submersions from indefinite LCK manifolds, with focus on statistical manifolds.

9. Studying particular functionals of Yang-Mills type on LCK and Vaisman manifolds.

Research team:

  • Liviu Ornea (Project Leader)
  • Florin Belgun (Experienced Researcher)
  • Sorin Dăscălescu (Experienced Researcher)
  • Catalin Gherghe (Experienced Researcher)
  • Alexandra Otiman (PhD Student)
  • Vladimir Slesar (Experienced Researcher)
  • Miron Stanciu (PhD Student)
  • Gabriel-Eduard Vîlcu (Experienced Researcher)
  • Victor-Corneliu Vuletescu (Experienced Researcher)

  • Budget



    Financial report

    Scientific report


    Financial report

    Scientific report


    Financial report

    Scientific report

    Research funded by this grant:

    A. Articles published in ISI ranked journals

    A1. S. Dăscălescu, C. Năstăsescu, L. Năstăsescu: Graded semisimple algebras are symmetric, Journal of Algebra 491 (2017), 207-218.

    A2. V. Slesar, M. Visinescu, G.E. Vîlcu: Hidden symmetries in Sasaki–Einstein geometries, Physics of Atomic Nuclei 80(4) (2017), pp 801–807.

    A3. L. Ornea, V. Slesar: The spectral sequence of the canonical foliation of a Vaisman manifold, Annals of Global Analysis and Geometry 53(3) (2018), pp 311–329.

    A4. A.D. Vîlcu, G.E. Vîlcu: An algorithm to estimate the vertices of a tetrahedron from uniform random points inside, Annali di Matematica Pura ed Applicata 197(2) (2018), pp 487–500.

    A5. A. Moroianu, S. Moroianu, L. Ornea: Locally conformally Kähler manifolds with holomorphic Lee field, Differential Geometry and its Applications 60 (2018), 33-38.

    A6. G.E. Vîlcu: An optimal inequality for Lagrangian submanifolds in complex space forms involving Casorati curvature, Journal of Mathematical Analysis and Applications 465 (2018), no. 2, 1209–1222.

    A7. L. Ornea, M. Verbitsky, V. Vuletescu: Flat affine subvarieties in Oeljeklaus-Toma manifolds, Mathematische Zeitschrift 292 (2019), Issue 3–4, 839–847.

    A8. F. Beşleagă, S. Dăscălescu, L. Van Wyk: Classifying good gradings on structural matrix algebras, Linear and Multilinear Algebra 67 (2019), Issue 10, 1948-1957.

    A9. L. Ornea, M. Verbitsky: Positivity of LCK potential, Journal of Geometric Analysis 29 (2019), Issue 2, 1479–1489.

    A10. N. Istrati, A. Otiman: De Rham and twisted cohomology of Oeljeklaus-Toma manifolds, Annales de l'Institut Fourier 69 (2019), no. 5, 2037-2066.

    A11. S. Dăscălescu, C. Năstăsescu, L. Năstăsescu: Hopf algebra actions and transfer of Frobenius and symmetric properties, Mathematica Scandinavica (2018), accepted.

    A12. F. Belgun, O. Goertsches, D. Petrecca: Locally conformally symplectic convexity, Journal of Geometry and Physics 135 (2019), 235-252.

    A13. L. Ornea, A. Otiman: A characterization of compact locally conformally hyperkähler manifolds, Annali di Matematica Pura ed Applicata (2019), accepted.

    A14. C. Gherghe: On a Yang-Mills type functional, Symmetry, Integrability and Geometry: Methods and Applications SIGMA 15 (2019), 022, 8 pages.

    A15. M. Stanciu: Locally conformally symplectic reduction, Annals of Global Analysis and Geometry 56(2) (2019), 245-275.

    A16. M. Aquib, J.W. Lee, G.E. Vîlcu, D.W. Yoon: Classification of Casorati ideal Lagrangian submanifolds in complex space forms, Differential Geometry and its Applications 63 (2019), 30-49.

    A17. G.E. Vîlcu: Almost product structures on statistical manifolds and para-Kähler-like statistical submersions, Bulletin des Sciences Mathématiques (2019), accepted.

    A18. A. Otiman, M. Toma: Hodge decomposition for Cousin groups and for Oeljeklaus-Toma manifolds, Annali della Scuola Normale di Pisa (2019), accepted.

    A19. L. Ornea, M. Verbitsky: Twisted Dolbeault cohomology of nilpotent Lie algebras, Transformation Groups (2020).

    A20. N. Istrati, A. Otiman, M. Pontecorvo: On a class of Kato manifolds, Int. Math. Res. Not. IMRN 2021, no. 7, 5366–5412.

    A21. D. Angella, N. Istrati, A. Otiman, N. Tardini: Variational problems in conformal geometry, J. Geom. Anal. 31 (2021), no. 3, 3230–3251.

    A22. V. Slesar, M. Visinescu, G.E. Vîlcu: Transverse Kaehler-Ricci flow and deformations of the metric on the Sasaki space $T^{1,1}$, Rom. Rep. Phys. 72, 108 (2020).

    A23. F. Beşleagă, S. Dăscălescu: Structural matrix algebras, generalized flags and gradings, Trans. Amer. Math. Soc. 373 (2020), 6863-6885.

    A24. L. Ornea, M. Verbitsky, V. Vuletescu: Classification of non-Kahler surfaces and locally conformally Kahler geometry, Russ. Math. Surv. 76 (2021).

    B. Papers submitted and preprints

    B1. O. Braunling, V. Vuletescu: Automorphisms of OT manifolds and ray class numbers, submitted (2018).

    B2. M. Stanciu: Locally conformally symplectic reduction of the cotangent bundle, submitted (2019).

    B3. L. Ornea, P.-A. Nagy: Conformal foliations, Kaehler twists and the Weinstein construction, submitted (2019).

    B4. L. Ornea, M. Verbitsky: Supersymmetry and Hodge theory on Sasakian and Vaisman manifolds, submitted (2019).

    Last update: 25.05.2021